MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37602
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that manufacturer representative (rep) called today to ask further questions regarding options for issue with high impedances on contact 0 that can't be resolved.Caller indicated he is not at the case but is assisting the reps at the case.They changed out the old style (duckbill) extension for new extension to convert patient to new ins.Upon testing with new extension, contact 0 is showing high.Total of 3 extensions tried with ins and contact 0 still showed high, lead was wiped down.Lead tested fine in operating room, impedances tested fine prior to removing the previous ins.No patient information was available at the time of this call.No symptoms were reported.Additional information was received.It was reported that there were normal impedance pre-operation.The new extension and percept had high impedances (over 5k mono and 10k all bipole).Reconnected and changed ports with no change.Twist lock on lead had normal impedance.The second percept had high impedance.The 37603 had high impedance.Total of 3 extensions used showed high impedance.Normal impedances only occurred when the hcp ran saline over the lead/extension connection.The lead was not active so percept with the 3rd extension were implanted with the impedances slowly decreasing in post-op but still high.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 3708660, serial/lot #: (b)(4), ubd: 03-jun-2025, udi#: (b)(4); product id: 3708660, serial/lot #: (b)(4), ubd: 17-jun-2025, udi#: (b)(4); product id: 3708660, serial/lot #: (b)(4), ubd: 07-sep-2025, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 37603 lot# serial# (b)(6) implanted: explanted: product type implantable neurostimulator product id 3708660 lot# serial# (b)(6)implanted: explanted: product type extension product id 3708660 lot# serial# (b)(6) implanted: explanted: product type extension product id b35200 lot# serial# (b)(6)implanted: explanted: product type implantable neurostimulator product id 3708660 lot# serial# (b)(6) implanted: 2022-(b)(6) explanted: product type extension product id b35200 lot# serial# (b)(6) implanted: 2022-(b)(6) explanted: product type implantable neurostimulator b5: new information medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the rep clarifying that the original replacement of the 37602 and extension was hcp replaced extensions at time of battery replacement to allow for full body mri.No issues prior and impedances were normal prior to replacement.The cause of high impedance is unknown.Impedance still high but dropping in recovery room.No issue with therapy but hcp concerned patient will be unable to have full body mri which is was why he changed extension.Pt to be interrogated at post operation appointment (b)(6) 2022 to determine if change to impedance values.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep) reported at the patient¿s post-operative appointment on april 5th there were no changes in impedances on 4/5.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13955517
Report Number3004209178-2022-04020
Device Sequence Number4272036
Product Code PJS
UDI-Device Identifier00613994761064
UDI-Public00613994761064
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/04/2022
04/27/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/06/2022
04/28/2022
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Patient Age65 YR
Patient SexMale